I started mixing the DE in a jug of water. I let it sit for 4 days before drinking. It settled to the bottom, but after pouring and refilling a few times, it seems to mix in with the water and then after a few weeks there is no DE at the bottom anymore. I know you've said one tbs should last 6 months or longer, but mine is gone after a few weeks. What type of container do you use? I'm using an old milk gallon. Any idea what I'm doing wrong?
The container will not make a difference.
All I can think of is that the DE is not settling out completely before you pour more to drink. Otherwise it should still be in the bottom as silica dissolves very poorly in water.
Also, you've said to eat phytoestrogens to help with my pms. I'm drinking soy milk. Is it better to have fermented or non-fermented soy?
Cooked or fermented soy products are both fine. Soybeans are cooked to make soy milk.
Other than yams, what would be the next highest food with phytoestrogens in it?
Peas, seaweeds, parsley are all high. But phytoestrogens in common in plant based foods regardless:
Flax seed is actually several times higher than soy, but phytoestrogens are also goitrogenic, so it is a good idea to increase your iodine intake when consuming high phytoestrogen levels. Although seaweeds are good sources of phytoestrogens and iodine.
Should I take vitex or maca to help balance my horomones as well if my symptoms are severe pms, missed/late periods, moodiness, cramps, bloating and anxiety?
Maca would be good, but probably best to avoid the vitex. Vitex elevates progesterone, and progesterone is what causes PMS symptoms.
Have you tried cleansing your liver with bitters and increasing your intake of B vitamin Rich foods?
So should I let it sit longer than the 4 days for it to settle?
It should only take a few days initially for the DE to settle out. After that it generally settles out in an hour or so. If you are constantly pouring out the water though stirring up the sediment then this could be where all the DE is going.
Would refrigerating it help?
It will not make a difference.
Between my husband and I we go through nearly 2 gallons of water a day, so I'm constantly pouring and refilling. Should I not be doing it so often?
Keep a couple of large containers going and after the DE settles out you can pour off the water in to another container to drink from. Then fill the container again and let it settle out while you drink from the container you poured the water off in to earlier. And remember to only pour off part of the water from the container with the undissolved DE in so you do not stir up the DE on the bottom.
I have been doing the bitters for about a year. I am getting my b vitamins from the adrenal mix but I'll try adding in some rice bran for extra b vitamins. I've also been taking the Liv-R-ight for about 5 months. I think my hormones are still all over the place because I am weaning off of hydrocortisone. I started at 5 mg in August '10 and am down to about 1/2 mg. In the next month I should be off it completely and I'm hoping as my adrenals heal, my hormones will balance out. Is my thinking correct?
Yes, as long as you are on the hydrocortisone you will be atrophying your adrenals, which will cause problems with your hormones.
Should I take the maca as a powder 3x daily/1/2 tsp? Are there any problems with taking it with your adrenal, thyroid, and liver mixes? Are there any side effects to the herb?
Maca is another adaptogen, so it will help with building your adrenals. It will not interact adversely with the Adrenal Tonic or Thyroid Tonic. The only real issue with maca is that it can increase fertility, so can be a problem for women on birth control.
Also, my mother in law is struggling with menopause symptoms. I recommended your New Beginnings product to her. Do you have any other recommendations for what she can do to alleviate symptoms in addition to the herb mixture?
Have her read my Hormone Balance write up: